Yellow skin discoloration associated with sorafenib use for treatment of metastatic renal cell carcinoma

South Med J. 2007 Mar;100(3):328-30. doi: 10.1097/SMJ.0b013e31802f01a9.

Abstract

This report describes a patient with metastatic kidney cancer who developed a deep yellow skin discoloration while on therapy with the oral multitargeted tyrosine kinase inhibitor (TKI), sorafenib. A significant hand-foot syndrome, featuring acral skin desquamation and tender erythema at pressure points, was also present. A thorough clinicolaboratory investigation did not reveal any evidence of jaundice, B12 deficiency, anemia, carotenemia, hypothyroidism, or any other disorder of endocrine or metabolic etiology.

Publication types

  • Case Reports

MeSH terms

  • Acrodermatitis / chemically induced
  • Antineoplastic Agents / adverse effects*
  • Benzenesulfonates / adverse effects*
  • Carcinoma, Renal Cell / drug therapy
  • Carcinoma, Renal Cell / secondary*
  • Erythema / chemically induced
  • Humans
  • Kidney Neoplasms / drug therapy
  • Liver Neoplasms / secondary
  • Lung Neoplasms / secondary
  • Male
  • Middle Aged
  • Niacinamide / analogs & derivatives
  • Phenylurea Compounds
  • Pigmentation Disorders / chemically induced*
  • Protein Kinase Inhibitors / adverse effects*
  • Pyridines / adverse effects*
  • Sorafenib
  • Spinal Neoplasms / secondary
  • raf Kinases / antagonists & inhibitors*

Substances

  • Antineoplastic Agents
  • Benzenesulfonates
  • Phenylurea Compounds
  • Protein Kinase Inhibitors
  • Pyridines
  • Niacinamide
  • Sorafenib
  • raf Kinases